Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 85, NWS Boston/Norton, MA

July 27, 2009Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2009, 4:22 PM EDT for Capitol Planning Region, Connecticut. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 4:22 PM EDT (20:22 UTC)
Expired
Jul 27, 2009, 5:00 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:25 PM EDTTSTM WND DMGCanton, CTCOLLINSVILLE - LARGE LIMBS DOWN
Jul 27, 4:40 PM EDTTSTM WND DMGAvon, CTTREES DOWN BLOCKING AVON ROAD.
Jul 27, 4:45 PM EDTTSTM WND DMGWest Hartford, CTTREE DOWN ON A HOUSE ON NORTH MAIN
Jul 27, 4:46 PM EDTTSTM WND DMGWest Hartford, CTTREES AND WIRES DOWN
Jul 27, 4:50 PM EDTTSTM WND DMGBloomfield, CTTREES DOWN ON MOUNTAIN ROAD
Jul 27, 5:00 PM EDTTSTM WND DMGWindsor, CTTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272022
SVRBOX
CTC003-013-272100-
/O.NEW.KBOX.SV.W.0085.090727T2022Z-090727T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  HARTFORD...BRISTOL...
  WEST CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 500 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
  WERE LOCATED FROM CANTON TO BURLINGTON TO BRISTOL...OR ALONG A
  LINE EXTENDING FROM 7 MILES NORTHWEST OF WEST HARTFORD TO
  BRISTOL...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... SIMSBURY...AVON...
  FARMINGTON...BLOOMFIELD...WINDSOR...EAST WINDSOR AND SOUTH WINDSOR

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4190 7289 4196 7243 4189 7250 4170 7268
      4166 7299 4173 7301
TIME...MOT...LOC 2021Z 250DEG 22KT 4185 7282 4176 7288
          4172 7297

$$
FIELD
1 follow-up statement
000 
WWUS51 KBOX 272051
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT MON JUL 27 2009

CTC003-013-272100-
/O.CON.KBOX.SV.W.0085.000000T0000Z-090727T2100Z/
TOLLAND CT-HARTFORD CT-
451 PM EDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN HARTFORD AND WEST CENTRAL TOLLAND COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS FROM EAST WINDSOR TO WINDSOR 
TO WEST HARTFORD...MOVING EAST AT 25 MPH.  TREES AND WIRES WERE 
REPORTED DOWN IN WEST HARTFORD AND LARGE LIMBS DOWN IN COLLINSVILLE. 
ALSO LOCALIZED STREET FLOODING WAS REPORTED FROM THE TORRENTIAL 
DOWNPOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
WINDSOR

LAT...LON 4168 7296 4181 7273 4190 7264 4196 7243
      4189 7250 4170 7268 4166 7299
TIME...MOT...LOC 2048Z 250DEG 22KT 4191 7261 4182 7267
          4178 7276

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:13 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 27, 4:13 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT MON JUL 27 2009

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY.  WHILE
THERE WILL BE EXTENDED PERIODS OF DRY WEATHER...A FEW ROUNDS OF SCATTERED
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY WEDNESDAY NIGHT.
HIGH PRESSURE MAY BRING DRY AND A LESS HUMID AIRMASS INTO THE REGION
THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOTING SOME SHOWERS/TSTMS DEVELOPING ACROSS THE MID HUDSON VALLEY.
WITH MAIN FLOW FROM THE SW...EXPECT THOSE TO REMAIN N/W OF THE
REGION AT THIS POINT. HOWEVER...COULD SEE SOME DEVELOPMENT NEAR THE
BERKSHIRES WITH SOME LIFT NEAR THE HILLY TERRAIN. SEE A WEAK SURFACE
TROUGH ACROSS HUDSON VALLEY ON SPC MESOANALYSIS THAT COULD BE A
FOCUS OF SCATTERED CONVECTION.

SPC MESOANALYSIS IS STILL SHOWING MORE FAVORABLE CONDITIONS ACROSS N
CT/RI/SE MA WITH ML CAPES INCREASING TO OVER 1000 J/KG ON LATEST
ANALYSIS. 12Z NAM WANTS TO FOCUS SCATTERED ACTIVITY ACROSS INTERIOR
IN ASSOCIATION WITH APPROACHING SHORT WAVE. OTHER MODELS INCLUDING
CANADIAN SHOW MORE OF A FOCUS OVER RI/SE MA AS UPSTREAM ACTIVITY
FORMS OVER MID ATLANTIC COAST AND HEADS NE. HAVE SOME PREFERENCE FOR
LATTER AS LATEST SPC MESOANALYSIS GRAPHICS SHOW LESS FAVORABLE
CONDITIONS AHEAD OF SHORT WAVE. NONETHELESS WILL MAINTAIN CHANCE
POPS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON.

MAIN HAZARDS INCLUDE HEAVY RAINFALL DUE TO HIGH PRECIPITABLE WATER
VALUES WITH POTENTIAL FOR ISOLATED WIND DAMAGE IN STRONGER CORES.

SURF ZONE FORECAST...UPDATED TO REFLECT MODERATE RISK OF RIP CURRENTS
ALONG S COASTAL BEACHES. EARLIER WAVEWATCH GUIDANCE WAS UNDERDONE
WITH SE 1-2 FT SWELLS...WHEN IN REALITY OFFSHORE BUOYS INDICATING S
3-4 FT SWELLS. THESE HIGHER SWELLS WILL PERSIST THROUGH AT LEAST THIS
EVENING. ALSO HAVE POSSIBILITY OF MODERATE RISK ALONG E COASTAL MA
FROM PERSISTENT E/SE SWELLS...ESPECIALLY N OF CAPE ANN...BUT
CONFIDENCE IS LOW GIVEN HEIGHTS OF AROUND 1 FT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE FOCUS FOR SHOWERS/THUNDERSTORMS DURING THE EVENING SHOULD
GRADUALLY PUSH TOWARD THE SOUTHERN HALF OF MA...NORTHEAST CT AND RI.
THE BULK OF THE ACTION SHOULD BE OVER BY LATE EVENING. AREAS OF
FOG...PERHAPS LOCALLY DENSE WILL AFFECT OUR REGION WITH LOTS OF LOW
LEVEL MOISTURE.

TEMPERATURES WERE A BLEND OF THE MAV AND MET GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...

TUESDAY NIGHT...
IT LOOKS TO GENERALLY BE A DRY AND HUMID NIGHT ACROSS SOUTHERN NEW
ENGLAND.  HOWEVER...COOLING BOUNDARY LAYER SHOULD ALLOW FOR SOME LOW
CLOUDS TO DEVELOP ESPECIALLY ACROSS OUR SOUTHERN ZONES.  THERE ALSO
COULD BE SOME PATCHY FOG...ESPECIALLY ON THE SOUTH COAST WHERE IT
MIGHT BE LOCALLY DENSE.  LOW TEMPERATURES SHOULD ONLY FALL INTO THE
UPPER 60S TO LOWER 70S.

WEDNESDAY...
THE STRONG JULY SUN ANGLE WILL ATTEMPT TO BURN OFF THE LOW CLOUDS.
IT MAY BE A SLOW PROCESS IF THE NAM IS CORRECT WITH MAINLY SOUTHERLY
WINDS...BUT PROBABLY WILL SEE AT LEAST SOME CLEARING.  AS FOR
PRECIPITATION CHANCES...WE MAY SEE A FEW SHOWERS AND THUNDERSTORMS
DEVELOP IN THE LATE AFTERNOON MAINLY ACROSS THE INTERIOR.
HOWEVER...MUCH OF THE BEST DYNAMICS ARE STILL TO OUR WEST SO
UNCERTAIN ON THE EXTENT OF THE AREAL COVERAGE.  THEREFORE...WILL GO
WITH JUST SOME CHANCE POPS ACROSS OUR INTERIOR ZONES BY LATE IN THE
AFTERNOON.  WENT A FEW DEGREES COOLER THAN GFS GUIDANCE AS CLOUDS
MAY BE STUBBORN FOR A WHILE...BUT STILL EXPECT HIGHS WELL UP INTO
THE 80S.

WEDNESDAY NIGHT...
MOST OF THE MODELS AGREE THAT THE MAIN SHORTWAVE WILL LIFT INTO
SOUTHERN NEW ENGLAND WEDNESDAY NIGHT.  THERE SHOULD BE ENOUGH LIFT
AND DYNAMICS TO BRING SHOWERS AND EMBEDDED THUNDERSTORMS TO THE
REGION.  WEAK MID LEVEL LAPSE RATES AND WITH THE EVENT OCCURRING AT
NIGHT WILL LIMIT THE SEVERE WEATHER POTENTIAL.  HOWEVER...BOTH THE
NAM/GFS SHOW PWAT VALUES IN EXCESS OF 2 INCHES WILL BRING THE THREAT
OF LOCALLY HEAVY RAINFALL.

THURSDAY AND FRIDAY...
THE MODELS ARE IN GENERAL AGREEMENT THAT A FRONTAL BOUNDARY WILL BE
IN THE VICINITY.  ALTHOUGH THE ENTIRE PERIOD WILL NOT BE A WASHOUT
AND TIMING IS UNCERTAIN...WILL CARRY CHANCE POPS FOR THE POTENTIAL
OF A ROUND OR TWO OF SCATTERED SHOWERS/THUNDERSTORMS OVER THIS TIME.

SATURDAY AND SUNDAY...
ITS A LONG WAY OFF AND THINGS CAN CERTAINLY CHANGE.  HOWEVER...AT
THIS TIME IT LOOKS LIKE A COLD FRONT WILL FINALLY PUSH TO THE SOUTH
OF OUR REGION AND ALLOW HIGH PRESSURE TO BUILD INTO THE REGION.
THIS WOULD RESULT IN MAINLY A DRY WEEKEND WITH COMFORTABLE HUMIDITY
LEVELS.

MONDAY...
THE LONG RANGE MODELS HAVE ANOTHER UPPER LEVEL DISTURBANCE
APPROACHING THE REGION.  LOW CONFIDENCE THIS FAR OUT BUT WILL INSERT
SOME LOW CHANCE POPS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CONDITIONS REMAIN VARIABLE ACROSS THE ISLANDS MAINLY IN PATCHY IFR
CIGS. OTHERWISE MAINLY VFR EXPECTED. CIGS MAY LOWER TO MVFR DURING
THE AFTERNOON WITH DEVELOPING SCT SHOWERS/TSTMS. BEST SHOT APPEARS
TO BE S OF THE MASS PIKE...THOUGH WOULD NOT BE SURPRISED TO SEE
CONVECTION GOING ACROSS INLAND AREAS AS WELL WITH STALLED FRONT
ALLOWING FOR A WEAK TRIGGER.

TONIGHT...AIR MASS REMAINS HUMID ESPECIALLY S RI AND SE MA AND SEE
RISK OF PATCHY FOG REDEVELOPING THERE LOWERING VSBYS TO 1 TO 3 MI.
COULD ALSO SEE LEFTOVER SCT SHWRS/TSTMS MAINLY THROUGH MIDNIGHT.

OUTLOOK /TUESDAY NIGHT THROUGH SATURDAY/...

TUESDAY NIGHT THROUGH FRIDAY...
MVFR/IFR CONDITIONS MAY AFFECT SOME OF THE TERMINALS AT TIMES DURING
THE OVERNIGHT AND EARLY MORNING HOURS...ESPECIALLY ALONG THE SOUTH
COAST.  CONDITIONS SHOULD MAINLY BE VFR DURING THE AFTERNOON/EVENING
HOURS ALTHOUGH LOW CLOUDS MAY HANG TOUGH ALONG THE SOUTH COAST.  IN
ADDITION...A FEW ROUNDS OF SHOWERS/THUNDERSTORMS MAY BRING A COUPLE
PERIODS OF MVFR/IFR CONDITIONS ESPECIALLY WEDNESDAY NIGHT.

SATURDAY...
VFR LIKELY.

&&

.MARINE...
SEAS HAVE INCREASED TO 5 FT ON THE SOUTHERN OUTER WATERS. SOME GUSTS
TO 25 KT ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. CONTINUED
WITH SMALL CRAFT FOR THE SOUTHERN OUTER WATERS AS WELL AS RI AND
BLOCK ISLAND SOUNDS. SEAS MAY BUILD UP TO 6 FT.

THE OTHER CONCERNS WILL BE FOR AREAS OF FOG...WHICH WILL BE LOCALLY
DENSE ESPECIALLY DURING THE EARLY MORNING HOURS. CONVECTION WILL
ALSO AFFECT PORTIONS OF THE WATERS THIS AFTERNOON AND TONIGHT.

OUTLOOK /TUESDAY NIGHT THROUGH SATURDAY/...

THE MAIN CONCERN OVER THE WATERS WILL BE THE POTENTIAL FOR AREAS OF
DENSE FOG...MAINLY DURING THE OVERNIGHT AND EARLY MORNING HOURS WITH
THE HIGH DEWPOINT AIR IN PLACE.  WNA MODEL IS PROBABLY OVERDONE WITH
THE SEAS AS THERE WILL BE AN INVERSION WITH SOUTHWEST WINDS.
HOWEVER...PERSISTENT SOUTHWEST TRAJECTORY WILL PROBABLY ALLOW FOR
TIMES OF MARGINAL 5 TO 6 FOOT SEAS ACROSS OUR SOUTHERN
OUTER-WATERS.  IN ADDITION...A FEW ROUNDS OF SCATTERED SHOWERS AND
EMBEDDED THUNDERSTORMS WILL AFFECT THE WATERS AT TIMES ESPECIALLY
WEDNESDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...EVT/JWD
SHORT TERM...BELK
LONG TERM...FRANK
AVIATION...FRANK/EVT
MARINE...FRANK/RLG
Hazardous weather outlook, Jul 27, 4:15 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EDT MON JUL 27 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 AM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON
AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING
STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY.
IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION EACH
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-251-254>256-280815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 AM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE. PATCHY DENSE FOG IS POSSIBLE
AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. PATCHY
DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 2:19 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT MON JUL 27 2009

MAZ002-NHZ011-271915-
CHESHIRE NH-WESTERN FRANKLIN MA-
219 PM EDT MON JUL 27 2009

AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 21 MILES WEST OF HINSDALE...OR ABOUT 14 MILES
NORTHEAST OF NORTH ADAMS...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... HINSDALE...CHESTERFIELD...
  WESTMORELAND...SWANZEY AND KEENE

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FIELD
Special weather statement, Jul 27, 2:26 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT MON JUL 27 2009

MAZ002-008-009-271930-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
226 PM EDT MON JUL 27 2009

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 8 MILES NORTHWEST OF LEE...OR ABOUT 8 MILES
SOUTHWEST OF PITTSFIELD...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... MIDDLEFIELD...WORTHINGTON...
  CUMMINGTON...PLAINFIELD AND CHESTERFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. IN ADDITION
TO SMALL HAIL AND GUSTY WINDS...LOCALLY HEAVY DOWNPOURS AND CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THIS STORM.

FIELD
Special weather statement, Jul 27, 3:04 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT MON JUL 27 2009

NHZ011-015-271930-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
304 PM EDT MON JUL 27 2009

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY HEAVY DOWNPOURS AND POSSIBLY SMALL
HAIL 4 MILES WEST OF MARLOW...OR ABOUT 9 MILES EAST OF BELLOWS
FALLS...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... MARLOW

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FIELD
Special weather statement, Jul 27, 3:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT MON JUL 27 2009

CTZ002-272015-
HARTFORD CT-
338 PM EDT MON JUL 27 2009

AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAINS...FREQUENT
LIGHTNING...AND THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS
TO 30 MPH ABOUT 5 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 30
MPH.

* SOME LOCATIONS AFFECTED INCLUDE... BURLINGTON...BRISTOL...CANTON...
  FARMINGTON...AVON...SIMSBURY AND WEST HARTFORD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FIELD
Local storm report, Jul 27, 3:44 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/27/2009                   CHESHIRE           NH   AMATEUR RADIO

            EATON RD...MULTIPLE TREES DOWN.

&&

WDRAG
Special weather statement, Jul 27, 3:44 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT MON JUL 27 2009

NHZ011-015-272030-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
344 PM EDT MON JUL 27 2009

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL FROM 5 MILES NORTHWEST OF HILLSBOROUGH TO NEAR
STODDARD...SOUTHWARD TO THE SWANZEY...TROY AREA.  THE LINE OF STORMS
WAS MOVING TO THE EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... TROY...DUBLIN...WINDSOR...
  HANCOCK...ANTRIM...HILLSBOROUGH...BENNINGTON...PETERBOROUGH...
  JAFFREY...DEERING...GREENFIELD...FRANCESTOWN...WEARE...SHARON...
  LYNDEBOROUGH AND TEMPLE

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:07 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region38 min
Jul 26, 11:57 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region33 min
Jul 27, 12:38 AM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region22 min
Jul 27, 4:52 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region2 hr
Jul 27, 5:25 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jul 27, 6:22 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region114 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.